Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 109, NWS Milwaukee, WI

July 21, 2005Ozaukee County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Jul 21, 2005, 11:03 AM CDT for Ozaukee County, Wisconsin. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 21, 2005, 11:03 AM CDT (16:03 UTC)
Expired
Jul 21, 2005, 11:35 AM CDT
In force
32 min
Issued by
NWS Milwaukee, WI
Area
Counties, with a storm outline in the text

County Ozaukee County, WI

The radar

The Milwaukee radar (KMKX), 71 km from the middle of the area, began a volume at 16:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 4.1 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2005-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 521 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2005-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
521 J/kg
Mixed-layer CIN
-294 J/kg
Mixed-layer LCL
834 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMKX 211603
SVRMKX
WIC089-211630-
/O.NEW.KMKX.SV.W.0109.050721T1603Z-050721T1630Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1103 AM CDT THU JUL 21 2005

THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  OZAUKEE COUNTY IN SOUTHEAST WISCONSIN

* UNTIL 1130 AM CDT

* AT 1102 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED 6 MILES SOUTH OF
  THIENSVILLE...OR ABOUT NEAR BROWN DEER...AND MOVING NORTHEAST AT 25
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CEDARBURG AROUND 1110 AM CDT...
  GRAFTON AROUND 1115 AM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4332 8806 4319 8805 4324 8737 4349 8754

$$

HENTZ
2 follow-up statements
000 
WWUS53 KMKX 211616
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1116 AM CDT THU JUL 21 2005

WIC089-211630-
/O.CON.KMKX.SV.W.0109.000000T0000Z-050721T1630Z/
OZAUKEE-
1116 AM CDT THU JUL 21 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1130 AM CDT FOR
OZAUKEE COUNTY...

AT 1107 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM GRAFTON TO 6 MILES SOUTHEAST OF 
THIENSVILLE...MOVING NORTHEAST AT 35 MPH.

IF ON LAKE MICHIGAN...GET OUT OF THE WATER AND MOVE INDOORS OF 
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES 
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE 
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. 
DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT
THURSDAY AFTERNOON FOR SOUTHEASTERN WISCONSIN.

LAT...LON 4332 8806 4319 8805 4324 8737 4349 8754

$$

REM
000 
WWUS53 KMKX 211635
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1135 AM CDT THU JUL 21 2005

WIC089-211644-
/O.EXP.KMKX.SV.W.0109.000000T0000Z-050721T1630Z/
OZAUKEE-
1135 AM CDT THU JUL 21 2005

...THE SEVERE THUNDERSTORM WARNING FOR OZAUKEE COUNTY HAS EXPIRED...

THE LINE OF SEVERE THUNDERSTORMS THAT PROMPTED THE SEVERE 
THUNDERSTORM WARNING HAS MOVED EAST OVER LAKE MICHIGAN. THEREFORE 
THE SEVERE THUNDERSTORM WARNING FOR OZAUKEE COUNTY HAS BEEN ALLOWED 
TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT
THURSDAY AFTERNOON FOR SOUTHEASTERN WISCONSIN.

LAT...LON 4332 8806 4319 8805 4324 8737 4349 8754

$$

REM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 3:22 AM CDT, 7 hours 41 minutes earlier.

Area forecast discussion, Jul 21, 3:22 AM CDT, 7 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
322 AM CDT THU JUL 21 2005

.DISCUSSION...FORECAST FOCUS ON CONVECTION TODAY AND CHANCES FOR
SATURDAY.

RADAR AND SAT LOOPS SHOW LARGE MCS MOVING THROUGH MINNESOTA AND
IOWA WHICH SHOULD TRACK ACROSS CWA THIS MORNING INTO EARLY
AFTERNOON. STRONG MID LEVEL ISENT LIFT EXPECTED ALSO THIS AFTERNOON
DUE TO OVERRUNNING OF 850 BARO ZONE ALONG WITH SHORT WAVE. SOME
CONVECTION MAY EXTEND INTO EVENING HOURS.

NEW NAM INDICATES STRONG SHORT WAVE ROTATING ACROSS CWA
SATURDAY WITH OVERRUNNING 850 BARO ZONE AND MID LEVEL WAA. WILL
INCREASE POPS A BIT.

LONGER RANGE MODELS INDICATE SERIES OF SHORT WAVES AND SURFACE
TROUGHS. CONVECTION WILL BE POSSIBLE AT TIMES SUNDAY THROUGH
TUESDAY.

.MKX WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Jul 21, 6:26 AM CDT, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
626 AM CDT THU JUL 21 2005

WIZ046-047-051-052-056>060-062>072-221000-
COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON-
KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK-
SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA-
626 AM CDT THU JUL 21 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

PATCHY DENSE FOG WILL REDUCE VISIBILITIES TO LESS THAN A QUARTER
MILE IN SOME LOCATIONS EARLY THIS MORNING.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATER THIS MORNING AND
THIS AFTERNOON...WITH SOME STORMS POSSIBLY LINGERING INTO THE
EVENING. THE MAIN THREAT APPEARS TO BE DAMAGING WINDS AND LARGE
HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE DURING THE PERIOD SATURDAY
THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SPOTTERS IS NOT ANTICIPATED AT THIS TIME.

&&

DETAILED WEATHER INFORMATION IS AVAILABLE ON THE NWS MILWAUKEE
WEB-PAGE...WEATHER.GOV/MILWAUKEE     /LOWER CASE/

LMZ643>646-665-221000-
NORTH POINT LIGHTHOUSE TO WIND POINT-
PORT WASHINGTON TO NORTH POINT LIGHTHOUSE-
SHEBOYGAN WI TO PORT WASHINGTON-
WIND POINT TO WINTHROP HARBOR ILLINOIS-
626 AM CDT THU JUL 21 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WISCONSIN NEARSHORE WATERS
OF LAKE MICHIGAN.

.DAY ONE...THIS EVENING AND TONIGHT

PATCHY DENSE FOG MAY REDUCE VISIBILITIES TO LESS THAN A QUARTER
MILE IN SPOTS EARLY THIS MORNING.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATER THIS MORNING AND
THIS AFTERNOON...WITH SOME STORMS POSSIBLY LINGERING INTO THE
EVENING. THE MAIN THREAT APPEARS TO BE DAMAGING WINDS AND LARGE
HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE DURING THE PERIOD SATURDAY
THROUGH TUESDAY.

&&

DETAILED WEATHER INFORMATION AVAILABLE ON THE NWS MILWAUKEE
WEB-PAGE...WEATHER.GOV/MILWAUKEE     /LOWER CASE/

NJ

In the hours before

Local storm report, Jul 21, 10:06 AM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1006 AM CDT THU JUL 21 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     FUNNEL CLOUD     8 S BEAVER DAM          43.35N 88.84W
07/21/2005                   DODGE              WI   TRAINED SPOTTER

            FUNNEL CLOUD REPORTED 8 MILES SOUTH OF BEAVER
            DAM...FUNNEL CLOUD WAS DROPPING OUT OF CLOUDS AND QUICKLY
            GOING BACK UP INTO CLOUDS

&&

PJS
Local storm report, Jul 21, 10:37 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1037 AM CDT THU JUL 21 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 AM     TSTM WND GST     SPRING PRAIRIE          42.64N 88.41W
07/21/2005  40 MPH           WALWORTH           WI   PUBLIC

            HEAVY RAIN...WIND 35 MPH WITH GUSTS TO 40 MPH

&&

PJS
Special weather statement, Jul 21, 10:38 AM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1038 AM CDT THU JUL 21 2005

WIZ046-047-056-057-063-064-068-069-211700-
COLUMBIA-DANE-GREEN-GREEN LAKE-JEFFERSON-MARQUETTE-ROCK-SAUK-
1038 AM CDT THU JUL 21 2005

...SEVERE THUNDERSTORM WATCH CANCELLED...

SEVERE THUNDERSTORM WATCH NUMBER 655 HAS BEEN CANCELLED FOR
THE FOLLOWING COUNTIES...MARQUETTE...GREEN LAKE...SAUK...COLUMBIA...
DANE...JEFFERSON...GREEN...AND ROCK.

WIZ051-052-058>060-065-066-070>072-211700-
DODGE-FOND DU LAC-KENOSHA-MILWAUKEE-OZAUKEE-RACINE-SHEBOYGAN-
WALWORTH-WASHINGTON-WAUKESHA-
1038 AM CDT THU JUL 21 2005

...SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT...

SEVERE THUNDERSTORM WATCH NUMBER 655 REMAINS IN EFFECT FOR THE
FOLLOWING COUNTIES...FOND DU LAC...SHEBOYGAN...DODGE...WASHINGTON...
OZAUKEE...WAUKESHA...MILWAUKEE...WALWORTH...RACINE...KENOSHA...
AND THE ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN.

TZ
Local storm report, Jul 21, 10:41 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1041 AM CDT THU JUL 21 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 AM     TSTM WND GST     4 S WAUKESHA            42.95N 88.24W
07/21/2005  60 MPH           WAUKESHA           WI   NWS EMPLOYEE

            TREES DOWN IN THE AREA

&&

PJS
Local storm report, Jul 21, 10:41 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1041 AM CDT THU JUL 21 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 AM     TSTM WND GST     4 S WAUKESHA            42.95N 88.24W
07/21/2005  60 MPH           WAUKESHA           WI   NWS EMPLOYEE

            ONE DEAD TREE DOWN...SEVERAL BRANCHES KNOCKED OFF OF
            TREES...TREES BENDING OVER DURING WIND SURGE

&&

PJS
Local storm report, Jul 21, 11:03 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1103 AM CDT THU JUL 21 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 AM     TSTM WND GST     NEW BERLIN              42.97N 88.13W
07/21/2005  68 MPH           WAUKESHA           WI   MESONET

            WINDS GUSTS REPORTED FROM GLEN PARK ELEMENTARY SCHOOL

1043 AM     TSTM WND GST     BROOKFIELD              43.06N 88.12W
07/21/2005  70 MPH           WAUKESHA           WI   PUBLIC

1055 AM     FUNNEL CLOUD     SOUTH MILWAUKEE         42.91N 87.86W
07/21/2005                   MILWAUKEE          WI   PUBLIC

&&

PJS

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 10:04 AM CDTSpecial Marine WarningMKX116 min
Jul 21, 10:39 AM CDTSevere Thunderstorm WarningMKXMilwaukee, Waukesha54 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.